Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 101, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 12, 2025, 8:23 PM MDT for Phillips County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2025, 8:23 PM MDT (02:23 UTC)
- Expired
- Jun 12, 2025, 8:47 PM MDT
- In force
- 24 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Phillips County, CO
The radar
The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:53 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 364 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.6
The text
As transmitted.
930
WUUS55 KBOU 130223
SVRBOU
COC095-130300-
/O.NEW.KBOU.SV.W.0101.250613T0223Z-250613T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
823 PM MDT Thu Jun 12 2025
The National Weather Service in Denver has issued a
* Severe Thunderstorm Warning for...
Southeastern Phillips County in northeastern Colorado...
* Until 900 PM MDT.
* At 823 PM MDT, a severe thunderstorm was located near Pleasant
Valley, or 10 miles southeast of Holyoke, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 4044 10228 4065 10227 4064 10205 4044 10205
TIME...MOT...LOC 0223Z 273DEG 14KT 4050 10214
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RPK1 follow-up statement
606 WWUS55 KBOU 130247 SVSBOU Severe Weather Statement National Weather Service Denver CO 847 PM MDT Thu Jun 12 2025 COC095-130257- /O.CAN.KBOU.SV.W.0101.000000T0000Z-250613T0300Z/ Phillips CO- 847 PM MDT Thu Jun 12 2025 ...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN PHILLIPS COUNTY... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, small hail and heavy rain are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT Thursday for a portion of northeast Colorado. && LAT...LON 4044 10228 4065 10227 4064 10205 4044 10205 TIME...MOT...LOC 0223Z 273DEG 14KT 4050 10214 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:22 PM MDT, 3 hours 1 minute earlier. Its key messages:
- Scattered showers and thunderstorms this afternoon and evening. Winds to 50 mph, brief heavy rain, and small hail will be the main threats for most of the area. A few storms could be severe over far northeast Colorado with strong winds and large hail.
- Chance of afternoon showers and thunderstorms continues Friday with a few severe thunderstorms possible over the eastern plains.
- Warming and drying trend this weekend with the chance for thunderstorms confined to the northeast plains.
Area forecast discussion, Jun 12, 5:22 PM MDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Denver/Boulder CO 522 PM MDT Thu Jun 12 2025 .KEY MESSAGES... - Scattered showers and thunderstorms this afternoon and evening. Winds to 50 mph, brief heavy rain, and small hail will be the main threats for most of the area. A few storms could be severe over far northeast Colorado with strong winds and large hail. - Chance of afternoon showers and thunderstorms continues Friday with a few severe thunderstorms possible over the eastern plains. - Warming and drying trend this weekend with the chance for thunderstorms confined to the northeast plains. && .DISCUSSION /Through Thursday/... Issued at 219 PM MDT Thu Jun 12 2025 Another round of afternoon and evening showers and thunderstorms will track across the area. The airmass over the higher terrain and nearby plains is little more moist and unstable compared to yesterday with mid 30s to mid 40s dew points and MLCAPE up of 300- 800 J/kg. This will result in mainly high-based showers and thunderstorms with gusty outflow winds the main threat. Brief heavy rain and small hail will also be possible. Southeast winds over the eastern plains are advecting moisture into the area. Dew points here are in the 50s with 60s nearby in Kansas and Nebraska. MLCAPE in this area is 1000-2000 J/kg. Thus, some of the storms over the northeast plains could become severe with large hail and damaging winds. Models are in good agreement the northeast corner of Colorado will see a round of storms this evening, 6 PM to 10 PM. To the west showers and thunderstorms will be ending during the evening hours. Water vapor satellite imagery showing drier air off to the west. This drier will shift eastward for Friday. This will lead to fewer and weaker showers and thunderstorms across the higher terrain and nearby plains. Over eastern Colorado, southeast winds will continue to bring moisture, with dew points in the 50s to lower 60s. It will be unstable again with MLCAPE of 1500-2500 J/kg. Models vary how far west the best instability and moisture make it. Most models keep it over far northeast Colorado, though the NAM model has it as far west as Greeley and just east of DIA. Outflow from thunderstorms tonight over Nebraska may help push the southeast winds westward more than the models show. For this weekend and Monday, ridging intensifies over the Central and Southern Rockies, leading to warmer temperatures and drier conditions. Most locations over northeast Colorado are expected to top 90F degrees. With precipitable water falling below a half inch along the Front Range and below a third inch over the higher terrain, not expecting enough moisture for showers and thunderstorms. Again, the best chance for storms will be over far northeast Colorado where southeast winds may bring enough moisture for thunderstorms, some of which could end up being severe. For Tuesday, the latest model runs have been trending towards an upper level trough pushing through the area and knocking down the ridge. This will lead to cooler temperatures with highs in the 80s across northeast Colorado. It may also bring enough moisture for showers and thunderstorms, though not all models show this, but enough do to mention showers and thunderstorms for Tuesday afternoon and evening. On Wednesday and Thursday, a flat upper level ridge will prevail over Colorado. Wednesday's temperatures may stay below 90F over the plains, but by Thursday temperatures are expected to heat up into the 90s again. Some of the longer term models are showing temperatures well into the 90s and nearing 100F towards next Friday- Sunday (June 20th to 22nd). Drier air will be over the area as well with little to no chance for showers and thunderstorms, unless we see more moisture than expected. && .AVIATION /00Z TAFS through 00Z Saturday/... Issued at 518 PM MDT Thu Jun 12 2025 Another boundary was moving across DIA with WNW winds. May see some gusts up to 25 mph for the next hour or so. After this boundary exists the area winds may trend to more SW by 01z and then more southerly by 03z. By 14z Fri winds will become light and variable around 5 mph. By 19z, look for winds to become southeast with a chc of gusty showers and tstms by 20Z. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Meier AVIATION...RPK
Hazardous weather outlook, Jun 12, 9:33 AM MDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 933 AM MDT Thu Jun 12 2025 COZ030>051-131545- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 933 AM MDT Thu Jun 12 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms this afternoon will bring gusty winds, with speeds reaching up to 50 mph. A few storms could become severe with 60 mph winds. Over the northeast corner of Colorado, one inch hail may occur with the severe thunderstorms as well. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered afternoon showers and thunderstorms are expected again Friday. Some strong to severe storms will be possible over the northeast plains Friday afternoon. For the weekend, the chance for storms is limited to the northeastern plain. Where a severe storm or two will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight.
In the hours before
Special weather statement, Jun 12, 6:10 PM MDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Denver CO
610 PM MDT Thu Jun 12 2025
COZ032-034-130045-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties
Above 9000 Feet CO-Grand and Summit Counties Below 9000 Feet CO-
610 PM MDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CLEAR CREEK...
SOUTHEASTERN GRAND...BOULDER AND NORTHWESTERN GILPIN COUNTIES UNTIL
645 PM MDT...
At 610 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Fraser, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Fraser, Winter Park, Rollins Pass, Tabernash, East Portal,
Arapahoe Peak, Tolland and Eldora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3997 10591 4009 10567 3995 10558 3996 10559
3995 10559 3994 10558 3995 10557 3992 10555
3991 10556 3991 10558 3990 10557 3990 10556
3991 10555 3988 10553 3980 10591 3993 10599
TIME...MOT...LOC 0010Z 254DEG 26KT 3991 10586
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH
RodriguezSpecial weather statement, Jun 12, 8:02 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Denver CO
802 PM MDT Thu Jun 12 2025
COZ036-039-040-130230-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County CO-Boulder And Jefferson
Counties Below 6000 Feet/West Broomfield County CO-Jefferson and
West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
802 PM MDT Thu Jun 12 2025
...A LINE OF SHOWERS WILL IMPACT SOUTHWESTERN DENVER...NORTHEASTERN
JEFFERSON...SOUTHWESTERN ARAPAHOE...WEST CENTRAL ADAMS...NORTH
CENTRAL DOUGLAS...BROOMFIELD AND BOULDER COUNTIES UNTIL 830 PM MDT...
At 802 PM MDT, Doppler radar was tracking a line of showers
extending from over Lafayette to over South Platte, or extending
from 19 miles northwest of Denver to 24 miles southwest of Denver,
moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Western Denver, Lakewood, western Thornton, Arvada, Westminster,
southern Boulder, Broomfield, northwestern Highlands Ranch,
Littleton, Northglenn, western Englewood, Wheat Ridge, Lafayette,
Golden, Louisville, Superior, Federal Heights, Roxborough Park,
Sheridan and Morrison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If on or near lake, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 3942 10528 3969 10524 3991 10524 3991 10522
3992 10523 3992 10524 3999 10524 3998 10495
3966 10500 3940 10501
TIME...MOT...LOC 0201Z 272DEG 15KT 3997 10511 3969 10511 3941 10514
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:10 PM MDT | Special Weather Statement | BOU | Gilpin | 35 min |
| Jun 12, 6:22 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 38 min |
| Jun 12, 8:02 PM MDT | Special Weather Statement | BOU | Broomfield, Jefferson | 28 min |
| Jun 13, 1:36 PM MDT | Special Weather Statement | BOU | Douglas | 24 min |
| Jun 13, 1:59 PM MDT | Special Weather Statement | BOU | Douglas | 31 min |
| Jun 13, 2:03 PM MDT | Special Weather Statement | BOU | Douglas | 27 min |
| Jun 13, 2:35 PM MDT | Special Weather Statement | BOU | Douglas | 25 min |
| Jun 13, 3:39 PM MDT | Special Weather Statement | BOU | Arapahoe | 51 min |
| Jun 13, 4:02 PM MDT | Special Weather Statement | BOU | Adams | 28 min |
| Jun 13, 4:10 PM MDT | Tornado Warning | BOU | Adams | 20 min |
| Jun 13, 4:17 PM MDT | Tornado Warning | BOU | Weld | 13 min |
| Jun 13, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 38 min |
| Jun 13, 4:34 PM MDT | Special Weather Statement | BOU | Lincoln | 41 min |
| Jun 13, 4:42 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Lincoln, Washington | 33 min |
| Jun 13, 5:07 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 38 min |
| Jun 13, 5:12 PM MDT | Special Weather Statement | BOU | Lincoln | 48 min |
| Jun 13, 5:38 PM MDT | Special Weather Statement | BOU | Morgan | 37 min |
| Jun 13, 5:49 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 26 min |
| Jun 13, 5:52 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.